Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 23, 2025, 1:23 AM MDT for 24 counties in Nebraska. It took effect at Mar 23, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2025, 1:23 AM MDT (07:23 UTC)
- In effect from
- Mar 23, 2025, 11:00 AM MDT
- Expired
- Mar 23, 2025, 6:58 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
446 WWUS83 KLBF 230723 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 223 AM CDT Sun Mar 23 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON THROUGH MID EVENING... NEZ204-206-209-210-219-240200- /O.UPG.KLBF.FW.A.0010.250323T1700Z-250324T0300Z/ /O.NEW.KLBF.FW.W.0012.250323T1700Z-250324T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 223 AM CDT Sun Mar 23 2025 /123 AM MDT Sun Mar 23 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...From Noon CDT through 9 PM CDT Sunday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 60. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop will spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...Near critical fire weather conditions are possible on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
001 WWUS83 KLBF 240058 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 758 PM CDT Sun Mar 23 2025 NEZ204-206-209-210-219-240200- /O.CAN.KLBF.FW.W.0012.000000T0000Z-250324T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 758 PM CDT Sun Mar 23 2025 /658 PM MDT Sun Mar 23 2025/ ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. As winds continue to diminish and humidity increases, Red Flag conditions are no longer expected across central or western Nebraska this evening. Therefore the Red Flag Warning is cancelled. However continue to exercise caution with any open flames as fuels remain very dry and will burn quickly. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:39 PM MDT, 1 hour 44 minutes earlier. Its key messages:
- Fire weather concerns continue through the foreseeable future. Fire Weather Watches have been issued for much of western and central Nebraska on Sunday.
- Precipitation on the backside of a departing low across South Dakota will bring low-end rain and rain/snow chances to our northern zones tonight. Forecast liquid equivalents are expected to remain below a tenth of an inch.
- Temperatures remain mild and conditions dry through much of the extended forecast until the next disturbance approaches the area by late week.
Area forecast discussion, Mar 22, 11:39 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1239 AM CDT Sun Mar 23 2025 .KEY MESSAGES... - Fire weather concerns continue through the foreseeable future. Fire Weather Watches have been issued for much of western and central Nebraska on Sunday. - Precipitation on the backside of a departing low across South Dakota will bring low-end rain and rain/snow chances to our northern zones tonight. Forecast liquid equivalents are expected to remain below a tenth of an inch. - Temperatures remain mild and conditions dry through much of the extended forecast until the next disturbance approaches the area by late week. && .UPDATE... Issued at 806 PM CDT Sat Mar 22 2025 While humidity recovery tonight will be modest and winds will remain gusty overnight, Red Flag conditions are no loner expected so the Red Flag warning this evening has been allowed to expire. The Fire Weather Watch remains in effect for most of central and western Nebraska for tomorrow. The remainder of the forecast is on track so no significant changes planned at this time. && .SHORT TERM /THROUGH MONDAY/... Issued at 314 PM CDT Sat Mar 22 2025 Modest shortwave tracking out of the northern Rockies will continue to slight east-southeast across the Central Plains today. At the surface, deepening low pressure was forming over western South Dakota and was tracking west to east. This was dragging a surface trough through the local area, largely denoted by the wind shift line, with current placement as of 1930z (0230 pm CDT) near the Highway 61 corridor. Saturday afternoon and overnight, the aforementioned surface trough will continue shuffling east through the daytime. Ahead of this feature, strong southerly flow and increased WAA will help promote strong wind gusts and eventual isolated rain shower development. Surface winds out of the south have been fairly strong, exceeding most forecast guidance. Have seen gusts around 50 to 55 mph along and east of Highway 83 and believe these will likely linger for another hour or so until tapering off by late afternoon. Further west, strong downsloping winds were occurring across the Panhandle and expectation is for these to continue through much of the evening and even overnight tonight with peak speeds around 40 to 45 mph. Did consider extending the ongoing Red Flag Warnings later into the evening but opted not to given a slug of increased low-level moisture expected to follow an incoming Pacific cold front. This same frontal boundary will also be the source for light precipitation across our northern zones. This is largely driven be modest fgen and wrap around moisture from the surface low which should now be over East River South Dakota. Activity should be showery in nature given modest lapse rates aloft but instability appears to be sorely lacking so no thunder is expected. As temperatures fall, a transition to snow or at least a rain/snow mix appears probable for the Sandhills. It's worth noting that some high res guidance suggests a more intense area of rain/snow moving across the western Sandhills. While duration appears to be greatly limited within an area of marginal temperatures, intensities appear to perhaps support some slushy accumulations and visibility restrictions. This would occur in the early morning hours Sunday and be limited in scope that precludes any sort of headline to cover. Will need to monitor the potential going forward. Temperatures overnight should fall to sub- freezing values west of Highway 83 but remain on the milder side to the east. This ranges from upper 20s west to middle 30s east. Any precipitation should largely exit the area to the east by daybreak Sunday. Sunday...in the post-frontal airmass, expect strong northwest winds to persist through the day. Forecast soundings show deep mixing with strong flow through the mixed layer. With h7 flow nearing 35 knots, ran with peak gusts around 40 to 45 mph. Temperatures will cool as well, with forecast highs only in the upper 40s to upper 50s. Winds will weaken through Sunday evening and overnight, expected to fall below 10 mph. Lows will fall to around 30 degF. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 314 PM CDT Sat Mar 22 2025 Broadening ridge will develop across the western CONUS and local influence will gradually increase in the coming days. Mid-level heights will increase as the area is caught under the eastern periphery of said feature. This should bolster mid-level temperatures and subsidence will inhibit any sensible weather changes through the first half of the week. Latest forecast from the model blend paints mainly 60s and 70s with afternoon highs approaching 80F by Thursday. These values undercut inner-quartile ranges within the NBM suite and believe there remains plenty of room to boost these in the coming days. In fact, ECWMF Extreme Forecast Index suggests increasing positive values that peak for Thursday at 0.7-0.8 and non-zero shift of tails. EPS suggests 80-100% probabilities for seeing surface temperatures reaching +20F anomalies. This paints a scenario where forecast highs may see a considerable boost in the coming days. Eventually, ridge breakdown arrives by late week and reintroduces precipitation potential to the area. Slight Chance to Chance probabilities arrive by early Friday and peak around late Friday into early Saturday. Overall, this system appears to be warm and will likely have little to any threat for wintry impacts. With the warmer temperatures, will need to monitor for thunderstorm chances but for now these appear maximized east of the area. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1239 AM CDT Sun Mar 23 2025 The main aviation concern will be the continuation of very strong winds across the region. Northwest winds gusting up to 35 knots are expected through this afternoon before diminishing after sunset. Winds will drop back to 10 knots or less after 00Z Monday lasting through the overnight hours. && .FIRE WEATHER... Issued at 314 PM CDT Sat Mar 22 2025 Tonight, a Pacific front will dive southeast and bring about some low-end precipitation chances favoring areas north of Interstate 80. Winds increasing behind the front will be brief in nature though a sporadic gust nearing 50 mph cannot be ruled out. Precipitation chances will be tied to scattered coverage of rain showers. This should make any QPF spotty and limit confidence in seeing widespread coverage of measurable rain. As temperatures fall, believe a transition to rain/snow if not all snow is probable and short duration should limit accumulations and impacts. Through sunrise Sunday, total liquid equivalent precipitation will likely be a tenth of an inch or less for the entire area. Sunday...strong northwest winds will continue behind the cold front that will be long clear of the area. With gusts nearing 45 mph, am concerned again with respect to fire weather concerns to hoist a Fire Weather Watch for all zones in the North Platte forecast area with the exception of 208. Cooler temperatures along our northern zones should limit humidity dropping and opted to omit 208 as a result. While forecast humidity values only bottom out at 15%, the expected strong winds and humidity values in the teens warranted the Watch after coordination with neighboring offices. Winds will subside through the evening Sunday and should fall below 10 mph by late overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for NEZ204-206-209-210-219. && UPDATE...MBS SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Kulik FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 22, 7:01 PM MDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 801 PM CDT Sat Mar 22 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-231200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 801 PM CDT Sat Mar 22 2025 /701 PM MDT Sat Mar 22 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Gusty winds and only modest humidity recovery will keep elevated to near critical fire weather conditions across central and western Nebraska into Sunday morning. Otherwise, no hazardous weather expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Near-critical to critical fire weather conditions are expected each day Sunday through Friday. At this time, additional headlines will be possible, especially for Sunday. Continue to check later forecasts for more up to date information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 22, 7:36 PM MDT, 5 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
836 PM CDT Sat Mar 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Non-Tstm Wnd Dmg 3 N Taylor 41.81N 99.38W
03/22/2025 Loup NE Public
Shed blown over due to straight line winds,
est 55 mph or more.
&&Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.